News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Endocrinology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Endocrinology Answers List

Forum Name: Endocrinology Topics

Question: Latic acid?


 mulder5447 - Tue Jan 24, 2006 11:59 pm

Hi, I have no clue where I should post this question, but here goes.

I had headaches awhile ago, and I had blood tests done. CBC and electrolytes and what not. I had high triglycerides and lactate dehydrogenase levels. The LDH was around 320 and i cant remember the other one, but a retest 3 weeks later proved normal levels. I could feel the acid build up, just walking up the stairs or getting up felt like I had been working out my legs for hours. No 2 months later, i can feel the "burning" sensation again, and its been like this for almost a week. Im not an overly active person but I get around everyday. Im 6'1" 200lbs My doctor said the LDH is nothing to worry about.... but why do i get this "burning" feeling in my muscles and what could be going on?
 Dr. Safaa Mahmoud - Sun Feb 04, 2007 6:33 pm

User avatar Hello,

High LDH is an indicator of tissue damage.

Exercising muscles normally convert glucose to lactate which is cleaned from he blood when taken up by the liver.

Normal values may range from 105-333 IU/L (international units per liter).
common causes to elevate LDH include:
-Cerebrovascular accident (CVA, stroke) ,
-Cardiac ischemia
-Hypotension
-Muscle injury, etc

Your LDH although within the normal range is in the high normal level, thus it should be repeated and followed up, especially if you have symptoms.

Having muscle pain and headache on walking suggest ischemia and Doppler US or duplex over the carotids and on the peripheral blood vessels is recommended to exclude cerebrovascular or peripheral ischemia.

Follow up with your Doctor is essential.
Best regards.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here